Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 57, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 2, 1997, 6:21 AM CST for Bossier Parish, Caddo Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 1997, 6:21 AM CST (12:21 UTC)
- Expired
- Mar 2, 1997, 7:00 AM CST
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 2:21 AM CST, 4 hours earlier.
Area forecast discussion, Mar 2, 2:21 AM CST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 220 AM CST SUN MAR 2 1997 AREA OF SHWRS AND TSTMS CONTS ACRS N CNTRL LA AND INTO E TX ALONG AND JUST N OF SFC CDFNT THAT STRETCHED FROM JUST E OF ELD TO SHV TO JUST N OF AUS AT 06Z. MODELS ARE ALL FAIRLY CLOSE ON THE PLACEMENT AT 06Z. MODELS ALSO SIMILAR IN MOVG UPR LVL TROF AND VORT MAX OVER SERN NM AT 00Z E INTO CNTRL TX BY MRNG. THEN SLOWLY LIFT VORT MAX ACRS SRN PORTIONS OF CWA BY LATE AFTN AND ERLY EVNG. AVN IS THE FARTHEST N WITH THE VORT MAX WHILE NGM AND ETA SOLUTIONS VERY CLOSE AND A LITTLE FARTHER S. MODELS ALSO DVLP H850 LOE IN SE TX BY 12Z IN RESPONSE TO UPR LVL TROF DIGGING ACRS CNTRL TX. THIS SHUD INCREASE WAA AND MSTR ADVECTION IN THE LOW LVLS KEEPING POSSIBILITY OF HEAVY RAINS ACRS MOST OF LA AND INTO EXTREME SRN AR. WITH SFC BOUNDARY RMNG IN PLACE ACRS NRN LA AND SE TX THRU LATE AFTN...HEAVIEST RAINS SHUD FOCUS TO THE N AND W OF A LINE FROM MLU TO LFK. LIT...WILL NEED TO EXTEND FFA INTO THE EVNG HOURS ACRS PARTS OF SRN AR. NEW ALREADY IN PROCESS OF EXPANDING FFA FOR NRN LA. JAN...WILL LIKELY NEED TO EXTEND FFA NE LA AS WELL. AVN SOLUTION WITH REGARDS TO MOVEMENT OF VORT MAX SEEMS THE MOST REASONABLE AS IT RIDES NE ALONG THE CDFNT. COLD POOL AT H500 IN SE NM/SW TX AT 00Z SHUD MOV ENE WITH UPR LVL TROF. BLV MODELS ARE UNDERPLAYING THIS COLD AIR TOO MUCH THOUGH AS FCST TEMPS AT H500 BY THIS EVNG ONLY ARND -18C IN NE TX. THIS COLD POOL AND VORT MAX SHUD MAINTAIN CHC FOR TSTMS ACRS SERN 2/3 OF CWA TODAY ALTHOUGH SVR CCS SHUD BE CONFINED TO SERN 1/2 HALF IN WARM SECTOR. N OF CDFNT ELEVATED TSTMS LIKELY BUT SHUD PROVIDE JUST HEAVY RAINS...NO SIG SVR. WELL MAYBE JUST HEAVY RAIN IS NOT THE RIGHT WORDING. WILL NEED TO CONTINUE MENTION OF SVR FOR MOST OF NRN LA AND LFK AREA OF E TX. WITH LOCALLY HEAVY RAINS AS WELL. LOCALLY HEAVY RAINS IN E TX AND SW AR AS WELL. WILL OPT FOR SLIGHTLY WARMER NGM TEMPS TODAY EVEN WITH CLDS. LOW LVL WAA SHUD KEEP READINGS IN 70S S OF CDFNT AND 60S ALG AND N EXCEPT ACRS SE OK AND ETREME SW AR WHERE UPR 50S MORE LIKELY. CAA SHUD BGN LATE TONIGHT BUT CLEARING NOT LIKELY BEFORE ERLY MON AS WRAP ARND MSTR RMNS ACRS THE AREA. WILL USE MIX OF AVN/NGM TEMPS FOR TONIGHT AND MON. POPS HIGHEST IN LA...SRN AR AND SRN PORTONS OF E TX TODAY...DIMINISHING TOINGHT. WILL OPT FOR HIGHER NGM POPS THRU TONIGHT. NO POPS FOR MON... WITH PARTLY CLOUDY CONDITIONS. WIL NEED TO CONTINUE MENTION OF PCPN ON TUE IN EXTENDED AS NEXT S/WV AND CDFNT MOV QUICKLY ACRS THE AREA. SHV 66/44/67 940 MLU 75/50/67 95- 18
In the hours before
Special weather statement, Mar 2, 12:41 AM CST, 5 hours 40 minutes before
ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 020845- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SHREVEPORT LA 1241 AM CST SUN MAR 2 1997 ...TORNADO WATCH FOR COLUMBIA AND UNION COUNTIES IN SOUTH ARKANSAS HAS BEEN CANCELLED. ...FLASH FLOOD WARNING IN EFFECT UNTIL 415 AM FOR BIENVILLE... CLAIBORNE AND WEBSTER PARISHES IN NORTHWEST LOUISIANA... AT 1240 AM CST DOPPLER RADAR IN SHREVEPORT INDICATED A 40 MILE WIDE BAND OF NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS FROM EL DORADO ARKANSAS TO HOMER AND COUSHATTA LOUISIANA TO CENTER AND LUFKIN TEXAS. RAINS OF ONE TO TWO INCHES PER HOUR WERE INDICATED BY DOPPLER RADAR TO BE FALLING OVER NORTHWEST LOUISIANA FROM NEAR HOMER TO SIBLEY... AND FROM SOUTHEAST OF EL DORADO ARKANSAS TO BERNICE LOUISIANA. THIS BAND WAS NEARLY STATIONARY...WHILE THE INDIVIDUAL STORMS WERE TRACKING NORTHEAST AT 40 MPH. PONDING OF WATER ON ROADS ALONG WITH FLOODING OF POOR DRAINAGE AND LOW LYING AREAS IS LIKELY. NO SEVERE WEATHER WAS INDICATED OVER THE FOUR STATE AREA...HOWEVER SEVERE WEATHER IS STILL POSSIBLE LATER TONIGHT ACROSS THE SOUTHERN PORTIONS OF NORTHEAST TEXAS AND PORTIONS OF NORTHWEST LOUISIANA AS AN UPPER LEVEL STORM OVER SOUTHWEST TEXAS MOVES EAST. IV
Special weather statement, Mar 2, 12:43 AM CST, 5 hours 38 minutes before
ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 020845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1241 AM CST SUN MAR 2 1997 ...TORNADO WATCH FOR COLUMBIA AND UNION COUNTIES IN SOUTH ARKANSAS HAS BEEN CANCELLED. ...FLASH FLOOD WATCH IN EFFECT UNTIL 415 AM FOR BIENVILLE...CLAIBORNE AND WEBSTER PARISHES IN NORTHWEST LOUISIANA... AT 1240 AM CST DOPPLER RADAR IN SHREVEPORT INDICATED A 40 MILE WIDE BAND OF NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS FROM EL DORADO ARKANSAS TO HOMER AND COUSHATTA LOUISIANA TO CENTER AND LUFKIN TEXAS. RAINS OF ONE TO TWO INCHES PER HOUR WERE INDICATED BY DOPPLER RADAR TO BE FALLING OVER NORTHWEST LOUISIANA FROM NEAR HOMER TO SIBLEY... AND FROM SOUTHEAST OF EL DORADO ARKANSAS TO BERNICE LOUISIANA. THIS BAND WAS NEARLY STATIONARY...WHILE THE INDIVIDUAL STORMS WERE TRACKING NORTHEAST AT 40 MPH. PONDING OF WATER ON ROADS ALONG WITH FLOODING OF POOR DRAINAGE AND LOW LYING AREAS IS LIKELY. NO SEVERE WEATHER WAS INDICATED OVER THE FOUR STATE AREA...HOWEVER SEVERE WEATHER IS STILL POSSIBLE LATER TONIGHT ACROSS THE SOUTHERN PORTIONS OF NORTHEAST TEXAS AND PORTIONS OF NORTHWEST LOUISIANA AS AN UPPER LEVELL STORM OVER SOUTHWEST TEXAS MOVES EAST. IV
Special weather statement, Mar 2, 12:46 AM CST, 5 hours 35 minutes before
ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 020845- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SHREVEPORT LA 1241 AM CST SUN MAR 2 1997 ...TORNADO WATCH FOR COLUMBIA AND UNION COUNTIES IN SOUTH ARKANSAS HAS BEEN CANCELLED. ...FLASH FLOOD WARNING IN EFFECT UNTIL 415 AM FOR BIENVILLE... CLAIBORNE AND WEBSTER PARISHES IN NORTHWEST LOUISIANA... AT 1240 AM CST DOPPLER RADAR IN SHREVEPORT INDICATED A 40 MILE WIDE BAND OF NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS FROM EL DORADO ARKANSAS TO HOMER AND COUSHATTA LOUISIANA TO CENTER AND LUFKIN TEXAS. RAINS OF ONE TO TWO INCHES PER HOUR WERE INDICATED BY DOPPLER RADAR TO BE FALLING OVER NORTHWEST LOUISIANA FROM NEAR HOMER TO SIBLEY... AND FROM SOUTHEAST OF EL DORADO ARKANSAS TO BERNICE LOUISIANA. THIS BAND WAS NEARLY STATIONARY...WHILE THE INDIVIDUAL STORMS WERE TRACKING NORTHEAST AT 40 MPH. PONDING OF WATER ON ROADS ALONG WITH FLOODING OF POOR DRAINAGE AND LOW LYING AREAS IS LIKELY. NO SEVERE WEATHER WAS INDICATED OVER THE FOUR STATE AREA...HOWEVER SEVERE WEATHER IS STILL POSSIBLE LATER TONIGHT ACROSS THE SOUTHERN PORTIONS OF NORTHEAST TEXAS AND PORTIONS OF NORTHWEST LOUISIANA\ AS AN UPPER LEVEL STORM OVER SOUTHWEST TEXAS MOVES EAST. IV
Local storm report, Mar 2, 1:50 AM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 AM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM HOMER LA FLOODING
03/02/97 CLAIBORNE CARS STALLED DUE TO HIGH
WATER IN HOMER.
0115 AM 13 S HOMER LA FLOODING
03/02/97 CLAIBORNE WATER OVER HWY 519.
0130 AM 5 SE MINDEN LA FLOODING
03/02/97 WEBSTER WATER OVER SEVERAL PARISH
ROADS.
0130 AM RINGGOLD LA FLOODING
03/02/97 BIENVILLE WATER OVER SEVERAL PARISH
ROADS IN RINGGOLD AND
BIENVILLE AREAS.
10Local storm report, Mar 2, 2:35 AM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 AM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 AM BERNICE LA FLOODING
03/02/97 UNION WATER OVER US 167.
0215 AM AR FLOODING
03/02/97 UNION WATER OVER PARTS OF COUNTY
ROADS.
10Local storm report, Mar 2, 2:36 AM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 AM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 AM BERNICE LA FLOODING
03/02/97 UNION WATER OVER US 167.
0215 AM AR FLOODING
03/02/97 UNION WATER OVER PARTS OF COUNTY
ROADS.
10The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 5:00 AM CST | Flash Flood Warning | SHV | Cherokee, Nacogdoches | 4 hr |
| Mar 2, 5:00 AM CST | Flash Flood Warning | SHV | Panola, Shelby | 4 hr |
| Mar 2, 5:37 AM CST | Flash Flood Warning | SHV | Gregg, Harrison, Marion, Rusk | 3 hr |
| Mar 2, 8:31 AM CST | Severe Thunderstorm Warning | SHV | Smith, Wood | 29 min |
| Mar 2, 9:01 AM CST | Severe Thunderstorm Warning | SHV | Wood | 29 min |
| Mar 2, 9:40 AM CST | Severe Thunderstorm Warning | SHV | Wood | 50 min |
| Mar 2, 10:34 AM CST | Severe Thunderstorm Warning | SHV | Franklin, Red River | 41 min |
| Mar 2, 10:44 AM CST | Flash Flood Warning | SHV | Panola, Shelby | 4 hr |
| Mar 2, 11:17 AM CST | Severe Thunderstorm Warning | SHV | Red River | 28 min |
| Mar 2, 12:10 AM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Webster | 4 hr |
| Mar 2, 1:03 AM CST | Flash Flood Warning | SHV | Union | 4 hr |
| Mar 2, 5:00 AM CST | Flash Flood Warning | SHV | Bossier, Caddo, Webster | 4 hr |
| Mar 2, 5:00 AM CST | Flash Flood Warning | SHV | Claiborne | 4 hr |
| Mar 2, 9:27 AM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 4 hr |
| Mar 2, 9:27 AM CST | Flash Flood Warning | SHV | Bossier, De Soto, Red River | 4 hr |
| Mar 2, 10:44 AM CST | Flash Flood Warning | SHV | Caddo | 4 hr |
| Mar 2, 11:41 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 49 min |
| Mar 2, 12:28 PM CST | Tornado Warning | SHV | Claiborne, Webster | 32 min |
| Mar 2, 5:37 AM CST | Flash Flood Warning | SHV | Columbia, Lafayette | 3 hr |
| Mar 2, 5:37 AM CST | Flash Flood Warning | SHV | Union | 3 hr |
| Mar 2, 7:47 AM CST | Flash Flood Warning | SHV | Howard, Little River, Sevier | 4 hr |
| Mar 2, 11:27 AM CST | Flash Flood Warning | SHV | Columbia, Lafayette | 4 hr |
| Mar 2, 11:27 AM CST | Flash Flood Warning | SHV | Union | 4 hr |
| Mar 2, 12:58 PM CST | Severe Thunderstorm Warning | SHV | Columbia, Union | 47 min |
| Mar 2, 2:05 PM CST | Severe Thunderstorm Warning | SHV | Columbia | 40 min |
| Mar 2, 2:41 PM CST | Severe Thunderstorm Warning | SHV | Miller | 34 min |
| Mar 2, 2:51 PM CST | Severe Thunderstorm Warning | SHV | Little River | 39 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.